MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP; MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP; MITRAL VALVE REPAIR DEVICES
Model Number CDS0601-XTR
Medical Device Problem Codes Positioning Failure (1158); Entrapment of Device (1212); Incomplete Coaptation (2507)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 12/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that a mitraclip procedure was performed to treat functional mitral regurgitation (mr) with a grade of 4, large gap, and enlarged atrium.A mitraclip xtr was inserted and deployed on the mitral valve.A second clip, a mitraclip xtr (50717r1017) was inserted and advanced under the valve.However, difficulties capturing the anterior and posterior leaflets occurred, the clip became caught in chordae.And the clip was unable to be freed from chordae.Therefore, the clip was deployed where it was stuck, attached to the anterior leaflet and detached from the posterior leaflet (single leaflet device attachment/slda).No additional clips were implanted, and the mr remained at a grade of 4.There were no adverse patient effects and no clinically significant delay in the procedure.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot-specific quality issue.Based on available information, the reported single leaflet device attachment (slda) was due to the clip being entangled in chordae.The reported difficult positioning and subsequent entanglement in chordae were due to challenging patient anatomy.The reported unchanged mitral regurgitation was a cascading effect of the slda.Mitral regurgitation is listed in the instructions for use as a known possible complication associated with the mitraclip procedure.The reported unexpected medical intervention was the result of case-specific circumstances.There is no indication of a product issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that a mitraclip procedure was performed to treat functional mitral regurgitation (mr) with a grade of 4, large gap, and enlarged atrium.A mitraclip xtr was inserted and deployed on the mitral valve.A second clip, a mitraclip xtr (50717r1017) was inserted and advanced under the valve.However, difficulties capturing the anterior and posterior leaflets occurred, the clip became caught in chordae.Troubleshooting was performed, and the clip was unable to be freed from chordae.Therefore, the clip was deployed where it was stuck, attached to the anterior leaflet and detached from the posterior leaflet (single leaflet device attachment/slda).No additional clips were implanted, and the mr remained at a grade of 4.There were no adverse patient effects and no clinically significant delay in the procedure.

Brand Name
MITRACLIP
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23889694
Report Number2135147-2025-07707
Device Sequence Number15854310
Product Code NKM
UDI-Device Identifier08717648226366
UDI-Public(01)08717648226366(17)260717(10)50717R1017
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/17/2026
Device Model NumberCDS0601-XTR
Device Catalogue NumberCDS0601-XTR
Device Lot Number50717R1017
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer02/09/2026
Initial Report FDA Received Date12/24/2025
Supplement Report FDA Received Date02/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STEERABLE GUIDE CATHETER
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown